Alert archive / Iowa / Wind Chill Advisories in 2022

Wind Chill Advisory 2, NWS Des Moines, IA

January 5, 202217 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Jan 5, 2022, 3:17 AM CST for 17 counties in Iowa. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2022, 3:17 AM CST (09:17 UTC)
Expired
Jan 5, 2022, 12:00 PM CST
In force
9 hr
Issued by
NWS Des Moines, IA

Counties Boone County, IA, Calhoun County, IA, Carroll County, IA, Crawford County, IA, Emmet County, IA, Greene County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Webster County, IA, Winnebago County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2022-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2022-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1896 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

205 
WWUS43 KDMX 050917
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
317 AM CST Wed Jan 5 2022

...Bitter Cold Conditions into Thursday Morning...

.Strong winds will persist this morning, producing shallow blowing
snow northeast. The primary weather story will turn to bitter cold
temperatures and wind chills however. Wind Chill Advisories are
already in effect this morning from central into northwest Iowa,
with Wind Chill Advisories and below zero temperatures across the
entire area by early Thursday morning.

IAZ004>006-015-016-048-051800-
/O.CAN.KDMX.WW.Y.0001.000000T0000Z-220105T1200Z/
/O.NEW.KDMX.WC.Y.0002.220105T0917Z-220105T1800Z/
/O.NEW.KDMX.WC.Y.0003.220106T0000Z-220106T1800Z/
Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Story-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Emmetsburg, Garner, Britt, Kanawha, and Ames
317 AM CST Wed Jan 5 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST THURSDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...For the first Wind Chill Advisory, very cold wind 
  chills. Wind chills as low as 25 below zero. For the second 
  Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 35 below zero.

* WHERE...Portions of northwest and north central Iowa.

* WHEN...For the first Wind Chill Advisory, until noon CST 
  today. For the second Wind Chill Advisory, from 6 PM this 
  evening to noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...The blowing snow potential has decreased so
  the Winter Weather Advisory has been cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ059>061-071>075-081>086-092>097-051800-
/O.CAN.KDMX.WW.Y.0001.000000T0000Z-220105T1200Z/
/O.NEW.KDMX.WC.Y.0003.220106T0600Z-220106T1800Z/
Dallas-Polk-Jasper-Adair-Madison-Warren-Marion-Mahaska-Adams-
Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Perry, Waukee, Adel, Des Moines, Newton, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, 
Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, 
Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
317 AM CST Wed Jan 5 2022

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Portions of central and southern Iowa.

* WHEN...From midnight tonight to noon CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...The blowing snow potential has decreased so
  the Winter Weather Advisory has been cancelled. Shallow blowing
  snow across the road may still produced slick and snow covered 
  roads at times however.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ039-049-050-062-051800-
/O.NEW.KDMX.WC.Y.0003.220106T0600Z-220106T1800Z/
/O.CON.KDMX.WW.Y.0001.000000T0000Z-220105T1800Z/
Black Hawk-Marshall-Tama-Poweshiek-
Including the cities of Waterloo, Cedar Falls, Marshalltown, 
Tama, Toledo, Traer, Dysart, Gladbrook, and Grinnell
317 AM CST Wed Jan 5 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

* WHAT...For the Winter Weather Advisory, blowing snow. Additional
  light snow accumulations no more than a dusting. Winds gusting 
  as high as 45 mph. For the Wind Chill Advisory, very cold wind 
  chills expected. Wind chills as low as 25 below zero.

* WHERE...Portions of northeast and east central Iowa.

* WHEN...For the Winter Weather Advisory, until noon CST today. 
  For the Wind Chill Advisory, from midnight tonight to noon CST 
  Thursday.

* IMPACTS...Plan on slippery road conditions. Areas of shallow
  blowing snow could produce minor visibility restrictions along
  with slick and snow covered roads. The hazardous conditions 
  could impact the morning commute. The cold wind chills could 
  cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ007-017-026>028-037-038-051800-
/O.NEW.KDMX.WC.Y.0003.220106T0000Z-220106T1800Z/
/O.CON.KDMX.WW.Y.0001.000000T0000Z-220105T1800Z/
Worth-Cerro Gordo-Franklin-Butler-Bremer-Hardin-Grundy-
Including the cities of Northwood, Manly, Mason City, Clear Lake,
Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington,
Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, and Wellsburg
317 AM CST Wed Jan 5 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST THURSDAY...

* WHAT...For the Winter Weather Advisory, light snow and blowing 
  snow. Additional snow accumulations of no more than a dusting. 
  Winds gusting as high as 50 mph. For the Wind Chill Advisory, 
  very cold wind chills expected. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of northeast Iowa.

* WHEN...For the Winter Weather Advisory, until noon CST today. 
  For the Wind Chill Advisory, from 6 PM this evening to noon 
  CST Thursday.

* IMPACTS...Plan on slippery road conditions. Areas of shallow
  blowing snow could produce minor visibility restrictions along
  with slick and snow covered roads. The hazardous conditions 
  could impact the morning commute. The dangerously cold wind 
  chills could cause frostbite on exposed skin in as little as 10 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ023>025-033>036-044>047-051800-
/O.NEW.KDMX.WC.Y.0002.220105T0917Z-220105T1800Z/
/O.NEW.KDMX.WC.Y.0003.220106T0000Z-220106T1800Z/
Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Hamilton-Crawford-
Carroll-Greene-Boone-
Including the cities of Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Sac City, 
Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, 
Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, 
Carroll, Jefferson, and Boone
317 AM CST Wed Jan 5 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST THURSDAY...

* WHAT...For the first Wind Chill Advisory, very cold wind 
  chills. Wind chills as low as 25 below zero. For the second 
  Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 30 below zero.

* WHERE...Portions of central and northwest Iowa.

* WHEN...For the first Wind Chill Advisory, until noon CST 
  today. For the second Wind Chill Advisory, from 6 PM this 
  evening to noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ057-058-070-051800-
/O.NEW.KDMX.WC.Y.0003.220106T0600Z-220106T1800Z/
Audubon-Guthrie-Cass-
Including the cities of Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, and Atlantic
317 AM CST Wed Jan 5 2022

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Portions of central and southwest Iowa.

* WHEN...From midnight tonight to noon CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small
1 follow-up statement
868 
WWUS43 KDMX 051749
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
1149 AM CST Wed Jan 5 2022

...Bitter cold wind chills again tonight...

Gusty northwest winds will continue into this afternoon with
isolated pockets of blowing snow in rural open areas where enough
snow pack exists. Temperatures and winds tonight will create
hazardous to near dangerous wind chills tonight into early
Thursday morning. 


IAZ039-049-050-062-060200-
/O.EXP.KDMX.WW.Y.0001.000000T0000Z-220105T1800Z/
/O.CON.KDMX.WC.Y.0003.220106T0600Z-220106T1800Z/
Black Hawk-Marshall-Tama-Poweshiek-
Including the cities of Waterloo, Cedar Falls, Marshalltown, 
Tama, Toledo, Traer, Dysart, Gladbrook, and Grinnell
1149 AM CST Wed Jan 5 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Central Iowa.

* WHEN...From midnight tonight to noon CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ007-017-026>028-037-038-060200-
/O.EXP.KDMX.WW.Y.0001.000000T0000Z-220105T1800Z/
/O.CON.KDMX.WC.Y.0003.220106T0000Z-220106T1800Z/
Worth-Cerro Gordo-Franklin-Butler-Bremer-Hardin-Grundy-
Including the cities of Northwood, Manly, Mason City, Clear Lake,
Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington,
Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, and Wellsburg
1149 AM CST Wed Jan 5 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST THURSDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Central Iowa.

* WHEN...From 6 PM this evening to noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ004>006-015-016-023>025-033>036-044>048-060200-
/O.EXP.KDMX.WC.Y.0002.000000T0000Z-220105T1800Z/
/O.CON.KDMX.WC.Y.0003.220106T0000Z-220106T1800Z/
Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Humboldt-
Wright-Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-
Story-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Emmetsburg, Garner, Britt, Kanawha, Pocahontas, 
Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, 
Clarion, Belmond, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
and Ames
1149 AM CST Wed Jan 5 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST THURSDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Central Iowa.

* WHEN...From 6 PM this evening to noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ057>061-070>075-081>086-092>097-060200-
/O.CON.KDMX.WC.Y.0003.220106T0600Z-220106T1800Z/
Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-Warren-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Atlantic,
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, 
Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, 
Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
1149 AM CST Wed Jan 5 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Central Iowa.

* WHEN...From midnight tonight to noon CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 3:02 AM CST, 15 minutes earlier.

Area forecast discussion, Jan 5, 3:02 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
302 AM CST Wed Jan 5 2022

.DISCUSSION.../Today through Tuesday/
Issued at 302 AM CST Wed Jan 5 2022

Key Messages:

- Arctic plunge next several days. Dangerous wind chills at times.
- Brief warm up Saturday before next cold front arrives Sunday.

Broad cyclonic flow covers most of the conus early this morning. The
most notable embedded shortwave is currently traversing the
region, which pushed a robust Arctic boundary through the state
last evening into the overnight. Wind gusts behind the front have
been quite strong with numerous 40 to 50+ mph gusts observed. Some
light snow and blowing snow has dropped visibility to 2 or 3
miles at times, but does not appear to be a significant problem.
IDOT road conditions suggest only a few pockets of travel issues.
Thus have reshuffled our headlines for this morning and focus more
on the wind gusts/wind chill concerns as we head into a raw and
cold Wednesday. A secondary PV anomaly dropping through the
Dakotas will keep our pressure gradient compressed through at
least the morning hours along with persistent, albeit weakening
caa. Still should have little issue tapping into the 35-40 kt
winds at the top of the mixed layer. Wind chills will exceed local
advisory criteria of -20 for many spots along and north of Hwy
20. Some improvement occurs this afternoon as winds begin a slow
decline, but expect wind chills to remain below zero throughout
the day area wide. Winter weather advisory remains in tact for our
far northeast counties through the morning hours to cover the
potential for some light snow/blowing snow clipping the area, but
widespread travel impacts are unlikely.

Little change to the forecast tonight into Thursday. Models are
appear to be in lock step with a mid-level shortwave crossing the
central Plains. A band of snow develops within a robust fgen zone
crossing KS into MO. Had enough confidence to eliminate all
remaining PoPs from our far south as the vast majority of models
keep our area dry. Of much more concern will be bitter cold wind
chills as winds remain elevated and temps fall below zero. Wind
chill advisory was hoisted for all of the cwa tonight into
Thursday morning. Conditions may necessitate an upgrade to a wind
chill warning over north central Iowa, but current forecast just
borderline meets criteria and will leave for the day shift to
refine and upgrade if needed. Winds on Thursday gradually relax as
a surface high noses in from the west. Latest NBM guidance is
slower with cloud cover moving in Thursday night, which could
leave a window for temps to quickly fall below guidance especially
in areas with snow cover.

South winds return Friday beneath rising heights aloft, however any
appreciable warmth wont be noticed until Saturday when temps return
to the 30s and perhaps some 40s. Highs will remain a bit uncertain
as models try to bring >0c dewpoints northward, which could lead to
some fog as it overspreads any snow pack. The relative warmth is
short lived as a cold front crashes through Saturday night into
Sunday and delivers another round colder and windy conditions.
Models generate some light QPF as the front reaches southeast Iowa,
but much of the atmosphere looks fairly moisture starved.

&&

.AVIATION.../For the 06Z TAFS through 06Z Wednesday night/
Issued at 1144 PM CST Tue Jan 4 2022

Cold front has passed through the area with widespread MVFR to IFR
conditions in its wake. These poor conditions are expected to
persist overnight with some improvement into Wednesday morning
with winds slowly weakening and rising ceilings. Towards the end
of the period, conditions are likely to be mostly VFR with winds
much weaker but remaining from the northwest.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until noon CST today for IAZ057>061-070>075-
081>086-092>097.

Wind Chill Advisory from midnight tonight to noon CST Thursday
for IAZ039-049-050-057>062-070>075-081>086-092>097.

Winter Weather Advisory until noon CST today for IAZ007-017-
026>028-037>039-049-050-062.

Wind Chill Advisory until noon CST today for IAZ004>006-015-016-
023>025-033>036-044>048.

Wind Chill Advisory from 6 PM this evening to noon CST Thursday
for IAZ004>007-015>017-023>028-033>038-044>048.

&&

DISCUSSION...Martin
AVIATION...Cogil
Hazardous weather outlook, Jan 4, 3:29 PM CST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
329 PM CST Tue Jan 4 2022

IAZ004>007-015>017-026>028-037>039-048>050-059>062-071>075-
081>086-092>097-052130-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Franklin-Butler-Bremer-Hardin-Grundy-Black Hawk-Story-Marshall-
Tama-Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-
Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-
Decatur-Wayne-Appanoose-Davis-
329 PM CST Tue Jan 4 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This evening and tonight

Wind gusts may reach 35 to 45 mph tonight. This will combine with
light snow showers north, and blowing snow due to new or existing
snow cover depending on location, to produce areas of blowing
snow tonight, especially in rural areas. Bitter cold wind chills
will dip into the teens or lower 20s below zero central and north
early Wednesday morning.

A Winter Weather Advisory is in effect for the area. Please refer
to the National Weather Service website at weather.gov/desmoines
for further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Brisk winds will dip wind chills into the teens or lower 20s below
zero at times through mid morning Wednesday. Wind chills will
drop into mid to upper 20s below zero at times overnight Wednesday
through early morning Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed, but any reports of snow
accumulations or low visibilities are always appreciated.

IAZ023>025-033>036-044>047-057-058-070-052130-
Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Hamilton-Crawford-
Carroll-Greene-Boone-Audubon-Guthrie-Cass-
329 PM CST Tue Jan 4 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Wind gusts may reach 40 to 50 mph tonight. Bitter cold wind
chills will also dip into the teens or lower 20s below zero early
Wednesday morning.

A Wind Advisory is in effect for the area. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Brisk winds will dip wind chills into the teens or lower 20s below
zero at times through mid morning Wednesday. Wind chills will
drop into mid to upper 20s below zero at times overnight Wednesday
through early morning Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed.

Viken/REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 3:17 AM CSTWind Chill AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more32 hr

Nearby

Wind Chill Advisories in Iowa, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.